Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jan 26, 1994, 2:08 AM CST for Crawford County, Arkansas. It was in force for 67 min.
The area
The counties it named.
The facts
- Issued
- Jan 26, 1994, 2:08 AM CST (08:08 UTC)
- Expired
- Jan 26, 1994, 3:15 AM CST
- In force
- 67 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Crawford County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 8.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KFSM 260808 RRA SVRFSM ARC033-260915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 208 AM CST WED JAN 26 1994 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 315 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL ARKANSAS ...CRAWFORD COUNTY AT 209 AM FORT SMITH RADAR SHOWED A SEVERE THUNDERSTORM NORTH OF BARLING OVER THE ARKANAS RIVER. MOVEMENT WAS NORTHEAST AT 25 MPH. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 9:10 PM CST, 4 hours 58 minutes earlier.
Area forecast discussion, Jan 25, 9:10 PM CST, 4 hours 58 minutes before
FPUS3 KTUL 260309 AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 910 PM CST TUE JAN 25 1994 WK S/W MVNG ACRS TX THIS EVE COMBINED W/UNSTABLE AIR WAS ENOUGH TO KICK OFF SOME TRW JUST S OF MCCURTAIN CNTY. BUT LAST LOOK AT RADAR DID SHOW SOME PRECIP STARTING TO FORM DOWN IN THAT AREA AND LDS INDICATING SOME CGS NR IDB. AFT THIS MAIN FOCUS TURNS TO THE W W/NEG TILTED S/W CRNTLY ACRS AZ. OK PROFILERS HAVE BEEN NICELY SHOWING THE WNDS BACKING TO THE S/SW FROM JUST ABV THE SFC TO ARND H7. THIS SHLD KEEP THE GOOD MOISTURE SUPPLY COMING FROM TX WHERE H85 DW PTS WERE ARND 10C. LAST CPL OF SFC PLOTS SEEM TO SHOW THAT SFC BNDRY HAS SLOWED TO A CRAWL AS WOULD BE XPCTD W/THE BEST SFC PRES RISES WELL TO THE NE OF OK. NEW ETAX SEEMS TO BE IN PRETTY GOOD AGREEMENT W/PREV RUN...ALTHO A BIT STRNGER W/VORT MAX. LOOKS LIKE BNDRY WL FINALLY SET UP ARND ECNTRL OK. PRETTY LARGE AREA OF +6 UVM AT H7 BY 12Z WED ACRS MOST OF ERN OK. W/ PLENTY OF MOISTURE AND BNDRY IN PLACE WL PROB UP POPS SOME FOR LATE TNGT. SEEMS LIKE HEAVY RAIN COULD BE A PROB FOR MORE THAN THE SE TMRW AS IN PREV FCST. BUT JUST BASED ON ETAX AM HESITANT TO MAKE ANY CHGS. SO WL LED MID SHIFT PONDER THIS W/REST OF THE NEW GUIDANCE. 07 .TUL...NONE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 4:06 AM CST | Severe Thunderstorm Warning | TSA | Washington | 69 min |
| Jan 26, 4:54 PM CST | Severe Thunderstorm Warning | TSA | Johnson | 54 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.